Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 769, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2017, 3:59 PM CDT for 4 counties in Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 10, 2017, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Dewey County, OK, Kingfisher County, OK, Major County, OK
The radar
The Vance AFB radar (KVNX), 69 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:40 PM CDT | TSTM WND DMG | Loyal, OK | LARGE ALUMINUM SHED DESTROYED. FROM KFOR TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
402
WUUS54 KOUN 102059
SVROUN
OKC011-043-073-093-102145-
/O.NEW.KOUN.SV.W.0769.170810T2059Z-170810T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
359 PM CDT THU AUG 10 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Kingfisher County in central Oklahoma...
Northern Blaine County in northwestern Oklahoma...
Northeastern Dewey County in northwestern Oklahoma...
Southeastern Major County in northwestern Oklahoma...
* Until 445 PM CDT
* At 358 PM CDT, severe thunderstorms were located 4 miles west of
Isabella and 7 miles west of Canton Lake, moving southeast at 30
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Watonga, Fairview, Hennessey, Okeene, Canton, Longdale, Hitchcock,
Loyal, Canton Lake, Eagle City, Isabella, Homestead, Hucmac,
Southard and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 9810 3617 9810 3617 9806 3609 9786
3580 9851 3610 9890 3633 9850
TIME...MOT...LOC 2058Z 294DEG 28KT 3623 9842 3610 9875
HAIL...1.50IN
WIND...60MPH
$$
..speg.2 follow-up statements
089
WWUS54 KOUN 102117
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
417 PM CDT THU AUG 10 2017
OKC043-102124-
/O.CAN.KOUN.SV.W.0769.000000T0000Z-170810T2145Z/
Dewey OK-
417 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEWEY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved into Blaine and
Major Counties. Therefore, the warning has been cancelled for Dewey
County.
LAT...LON 3618 9810 3617 9810 3617 9805 3609 9786
3580 9851 3589 9863 3605 9864 3630 9841
TIME...MOT...LOC 2114Z 312DEG 18KT 3617 9837 3591 9849
$$
OKC011-073-093-102145-
/O.CON.KOUN.SV.W.0769.000000T0000Z-170810T2145Z/
Kingfisher OK-Blaine OK-Major OK-
417 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN KINGFISHER...NORTHERN BLAINE AND SOUTHEASTERN MAJOR
COUNTIES...
At 414 PM CDT, a large severe thunderstorms was located 5 miles
northwest of Watonga. This storm is capable of producing hail to the
size of baseballs as it moves toward Watonga. The storm is moving
southeast at 20 mph.
This is a very dangerous storms.
Another severe storm capable of prodcung half dollar size hail was
located near Okeene.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Watonga, Hennessey, Okeene, Canton, Longdale, Hitchcock, Loyal, Eagle
City, Isabella, southeastern Canton Lake, Homestead, Southard and
Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 9810 3617 9810 3617 9805 3609 9786
3580 9851 3589 9863 3605 9864 3630 9841
TIME...MOT...LOC 2114Z 312DEG 18KT 3617 9837 3591 9849
HAIL...2.75IN
WIND...60MPH
$$
..speg.226
WWUS54 KOUN 102130
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
430 PM CDT THU AUG 10 2017
OKC093-102139-
/O.CAN.KOUN.SV.W.0769.000000T0000Z-170810T2145Z/
Major OK-
430 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAJOR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved into Blaine and
Kingfisher County. Therefore, the warning has been cancelled for
Major County.
LAT...LON 3609 9786 3580 9851 3589 9863 3617 9824
3617 9804
TIME...MOT...LOC 2129Z 305DEG 18KT 3603 9808 3587 9842
$$
OKC011-073-102145-
/O.CON.KOUN.SV.W.0769.000000T0000Z-170810T2145Z/
Kingfisher OK-Blaine OK-
430 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN KINGFISHER AND NORTHERN BLAINE COUNTIES...
At 429 PM CDT, severe thunderstorms were located 4 miles northeast
of Loyal and Watonga, moving southeast at 20 mph.
These are very dangerous storms.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Watonga, Hennessey, Okeene, Hitchcock, Loyal and Lacey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3609 9786 3580 9851 3589 9863 3617 9824
3617 9804
TIME...MOT...LOC 2129Z 305DEG 18KT 3603 9808 3587 9842
HAIL...2.75IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 10, 2:29 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Norman OK 229 PM CDT Thu Aug 10 2017 .DISCUSSION... Will keep this short as strong storms are already ongoing. In the broad sense, it is likely that we will experience a couple of rounds of thunderstorms today and overnight. But the specifics are still a little in question. The current storms in northwest Oklahoma have lost a little punch as they moved in from the Oklahoma panhandle. But they are moving into an area of much higher surface based CAPE, so we expect some regeneration. Meanwhile, additional storms are in the process of developing in western Kansas, which may evolve into the main show tonight. And now the last few runs of the HRRR have also been signaling the possibility of storms in the southwest this evening as well. Will not get too tricky on timing but have kept broad high POPs across much of the area, and expanded them farther south with the HRRR trends. Meanwhile, it appears we will remain in a relatively active pattern with west-northwest flow aloft and waves moving into the upper Midwest and the northern and central Plains. Highest rain chances will be northeast, while still generally drier and warmer southwest. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 85 / 80 60 60 60 Hobart OK 72 89 73 89 / 50 30 40 50 Wichita Falls TX 75 97 76 95 / 30 20 20 40 Gage OK 67 81 68 83 / 70 30 60 60 Ponca City OK 69 84 69 83 / 80 60 40 50 Durant OK 74 95 74 90 / 20 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99
Hazardous weather outlook, Aug 10, 12:02 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1202 PM CDT Thu Aug 10 2017 OKZ004>048-050>052-TXZ083>090-111715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Thu Aug 10 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms across mainly northwest Oklahoma, with Slight and Marginal Risks covering the rest of the state and a small part of north Texas. Location... The Enhanced Risk covers locations north and west of a line extending from Sayre and Elk City, to El Reno, to Enid and Cherokee. This includes the cities of Woodward, Alva, Enid, Clinton, and Weatherford. A Slight Risk covers locations farther south and east and covers locations north of Mangum and Hobart, Purcell and Wetumka. The Marginal Risk covers locations near and north of Quanah and Wichita Falls, Texas, eastward along the Red River. Timing... There could be two rounds of potentially severe weather. The first will be from 1 pm to 6 pm primarily in the Enhanced Risk area. The second round, and more intense storms, are expected in the 7 pm to 4 am timeframe in the Enhanced and Slight Risk areas. Primary storm movement will be from northwest to southeast. Impacts... Golfball size hail and damaging winds to 65 mph will be the main concern with the storms this afternoon and early evening. Smaller hail and winds to 75 mph will be the concerns later in the evening and overnight. High rain totals, which could lead to flooding and flash flooding, will be a concern this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this evening into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Friday through early next week. Several inches of rainfall may occur across parts of Oklahoma which may result in flooding. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. BRB/11
In the hours before
Special weather statement, Aug 10, 2:44 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
244 PM CDT THU AUG 10 2017
OKZ005-010-011-102015-
Major OK-Woodward OK-Woods OK-
244 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Major...northeastern
Woodward and southeastern Woods Counties Until 315 PM CDT...
AT 242 PM CDT, strong thunderstorms were located 3 miles south of
Alabaster Caverns State Park and near Quinlan, moving southeast at
25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3662 9870 3617 9865 3641 9917 3671 9928
3681 9913
TIME...MOT...LOC 1942Z 299DEG 21KT 3665 9915 3646 9906
..speg.Special weather statement, Aug 10, 2:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 245 PM CDT THU AUG 10 2017 OKZ023-102015- Caddo OK- 245 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southern Caddo County Until 315 PM CDT... AT 242 PM CDT, a strong thunderstorm was located 5 miles southwest of Fort Cobb, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3492 9853 3509 9859 3522 9829 3496 9819 TIME...MOT...LOC 1942Z 252DEG 12KT 3503 9848 ..speg.
Special weather statement, Aug 10, 3:15 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 PM CDT THU AUG 10 2017
OKZ005-010-011-102045-
Major OK-Woodward OK-Woods OK-
315 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Major...east central
Woodward and southeastern Woods Counties Until 345 PM CDT...
AT 314 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Waynoka to 6 miles north of Chester, moving
southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3658 9856 3617 9860 3616 9886 3627 9899
3674 9895
TIME...MOT...LOC 2014Z 307DEG 22KT 3663 9889 3631 9892
..speg.Special weather statement, Aug 10, 3:29 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
329 PM CDT THU AUG 10 2017
OKZ017-018-102100-
Kingfisher OK-Blaine OK-
329 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kingfisher and
northeastern Blaine Counties Until 400 PM CDT...
AT 327 PM CDT, a strong thunderstorm was located near Okeene, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3616 9791 3592 9794 3601 9836 3617 9834
3617 9822
TIME...MOT...LOC 2027Z 277DEG 22KT 3610 9827
..speg.Special weather statement, Aug 10, 3:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 355 PM CDT THU AUG 10 2017 OKZ023-027-102130- Grady OK-Caddo OK- 355 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and southeastern Caddo Counties Until 430 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Cement, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3486 9822 3499 9824 3504 9800 3485 9795 TIME...MOT...LOC 2054Z 260DEG 11KT 3492 9814 ..speg.
Special weather statement, Aug 10, 3:56 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 356 PM CDT THU AUG 10 2017 OKZ023-027-102130- Grady OK-Caddo OK- 356 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady and east central Caddo Counties Until 430 PM CDT... AT 354 PM CDT, a strong thunderstorm was located near Lake Chickasha, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3510 9815 3520 9827 3537 9814 3519 9790 TIME...MOT...LOC 2054Z 228DEG 12KT 3517 9816 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:37 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| Aug 9, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Aug 9, 7:57 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Aug 9, 8:29 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Aug 9, 8:35 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 9, 9:03 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Aug 9, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 39 min |
| Aug 9, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Aug 9, 9:49 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Aug 9, 10:07 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| Aug 9, 10:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Aug 9, 11:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Aug 9, 11:25 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 9, 11:59 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Aug 10, 2:29 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 10, 3:18 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Aug 10, 3:31 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Aug 10, 4:31 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Stephens | 3 hr |
| Aug 10, 1:15 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Aug 10, 1:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 2:17 PM CDT | Special Weather Statement | OUN | Harper, Woods, Woodward | 28 min |
| Aug 10, 2:44 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Aug 10, 2:45 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Aug 10, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| Aug 10, 3:15 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Aug 10, 3:29 PM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Aug 10, 3:55 PM CDT | Special Weather Statement | OUN | Grady | 35 min |
| Aug 10, 3:56 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 42 min |
| Aug 10, 4:11 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Aug 10, 4:19 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Aug 10, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Aug 10, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 41 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
| Aug 10, 5:49 PM CDT | Special Weather Statement | OUN | Jefferson | 26 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, McClain | 40 min |
| Aug 10, 6:04 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 41 min |
| Aug 10, 6:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 44 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 10, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.